Missouri, 2012Damaging Wind in Missouri, July 7, 2012
July 7, 2012 · NWS SGF · 1 event in 1 county or zone
An isolated severe storm produced a downburst and wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe storm produced a downburst and wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 7, 5:54 PM CST, 21 minutes earlier.
Area forecast discussion, Jul 7, 5:54 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
654 PM CDT SAT JUL 7 2012
...UPDATE TO AVIATION...
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
/ISSUED 654 PM CDT SAT JUL 7 2012/
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DRIFT WEST ACROSS
THE OUTLOOK AREA. MAIN CONCERN FOR ISOLATED SEVERE STORMS WILL BE
ACROSS EXTREME SOUTHEASTERN KANSAS NEAR THE EXITING OUTFLOW
BOUNDARY. STORMS THAT RAPIDLY PULSE POSE A RISK OF LOCALIZED
DOWNBURST WINDS TO 60 MPH AND SMALL HAIL. ENVIRONMENT IS
CHARACTERIZED BY WEAK SHEAR ALOFT...AROUND 2000 J/KG OF MLCAPE AND
LOW LEVEL THETA-E DIFFERENCES IN THE 25 TO 30 K RANGE (WHICH
SUPPORT THE DOWNBURST WIND RISK). INSTABILITY WILL CONTINUE LOWER
AFTER SUNSET...THOUGH POCKETS OF SHOWERS AND STORMS WILL PERSIST
FOR THE REMAINDER OF THE EVENING. COVERAGE WILL WANE AFTER
MIDNIGHT.
GAGAN
&&
.DISCUSSION...
/ISSUED 400 PM CDT SAT JUL 7 2012/
ISOLATED TO SCATTERED THUNDERSTORMS BUBBLED UP IN THE AFTERNOON
HEAT ACROSS SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS. SOME OF
THESE STORMS HAVE PRODUCED DAMAGING WINDS AS SUPPORTED BY AN
INVERTED V SOUNDING. THE STORMS HAVE DEVELOPED ALONG AN AXIS OF
CONVERGENCE BISECTING THE AREA. EXPECT THIS ACTIVITY TO CONTINUE
TO PERCOLATE THROUGH THE EVENING BUT WILL SEE A GRADUAL
DIMINISHING TREND AS WE HEAD INTO THE LATE AFTERNOON HOURS.
A VERY WARM NIGHT IS IN STORE WITH LOWS REMAINING THE MIDDLE 70S
TO NEAR 80 DEGREES AT MOST LOCATIONS. A WEAK FRONT WILL BEGIN TO
SETTLE SOUTH TOWARD THE AREA TONIGHT. THIS COULD BRING AN UPTICK
IN SHOWER ACTIVITY OVERNIGHT ESPECIALLY ACROSS CENTRAL MISSOURI.
A TRANSITION IN THE PATTERN WILL TAKE PLACE SUNDAY INTO EARLY NEXT
WEEK AS THE UPPER RIDGE RETROGRADES TO THE WEST. THIS ALLOW THE
FRONT TO SAG INTO SOUTHERN MISSOURI AND SOUTHEASTERN KANSAS
SUNDAY. A BROAD REGION OF SURFACE CONVERGENCE ALONG THIS BOUNDARY
WILL SUPPORT THUNDERSTORM DEVELOPMENT ESPECIALLY DURING THE
AFTERNOON AND EVENING HOURS. THE LACK OF SHEAR AND SYNOPTIC SCALE
LIFT WILL PRECLUDE ORGANIZED SEVERE WEATHER. HOWEVER A FEW STRONG
TO SEVERE STORMS WILL BE POSSIBLE GIVEN THE AMOUNT OF INSTABILITY.
WHILE TEMPERATURES SUNDAY WILL BE A FEW DEGREES COOLER IT WILL
STILL BE HOT. ALSO CONCERNED ABOUT HIGHER DEW POINTS POOLING ALONG
THE FRONT. HIGHS WILL CLIMB INTO THE MIDDLE AND UPPER 90S WITH
HEAT INDEX VALUES UP TO 100 DEGREES. THE HEAT ADVISORY WILL NOT BE
EXTENDED BEYOND 7 PM AT THIS TIME BUT THIS WILL BE MONITORED.
THE FRONT WILL CONTINUE TO SETTLE SOUTH OF THE AREA MONDAY AS THE
FLOW ALOFT BECOMES NORTHWESTERLY. SCATTERED SHOWERS AND
THUNDERSTORMS WILL PERSIST MONDAY PARTICULARLY ACROSS SOUTHERN
MISSOURI.
DRIER AIR WILL ADVECT INTO THE REGION TUESDAY INTO THE MIDDLE OF
NEXT WEEK AS SURFACE HIGH PRESSURE BUILDS FROM THE NORTH. HIGHS
WILL BE IN THE 80S FROM MONDAY THROUGH THURSDAY. SOME WARMING WILL
TAKE PLACE BY NEXT WEEKEND BUT TEMPERATURES WILL REMAIN NEAR
NORMAL.
FOSTER
&&
.AVIATION...
FOR THE 00Z TAFS (JLN/SGF/BBG)...PRIMARY FORECAST CHALLENGE FOR
THE NEXT FEW HOURS WILL BE LINGERING SCATTERED TSRA. THIS WILL
MAINLY AFFECT JLN...WITH BBG POTENTIALLY BEING AFFECTED BY A FEW
CELLS MOVING IN FROM THE EAST. MAIN RISKS FOR THE REST OF THE
EVENING WILL BE LIGHTNING RELATED...WITH BRIEF WIND GUSTS TO 25
MPH POSSIBLE. A LULL IN THE ACTIVITY IS EXPECTED FOR MUCH OF THE
REST OF TONIGHT...WILL NEED TO MONITOR GROUND FOG POTENTIAL FOR
AREAS THAT RECEIVED SOME RAIN...BUT THIS SHOULD BE SPOTTY IN
NATURE. REDEVELOPMENT OF THUNDERSTORMS IS EXPECTED LATE SUNDAY
MORNING AND PARTICULARLY SUNDAY AFTERNOON. ONCE AGAIN THERE WILL
BE A RISK FOR STRONG WIND GUSTS WITH THIS ACTIVITY.
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, Jul 7, 2:39 PM CST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 PM CDT SAT JUL 7 2012
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
339 PM CDT SAT JUL 7 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED...
LIMITED HAIL RISK.
LIMITED THUNDERSTORM WIND DAMAGE RISK.
LIMITED LIGHTNING RISK.
ELEVATED EXCESSIVE HEAT RISK.
ELEVATED FIRE WEATHER RISK.
DISCUSSION...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT THE
OUTLOOK AREA THIS AFTERNOON AND EVENING. THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 60 MPH...HAIL TO
THE SIZE OF QUARTERS...AND FREQUENT CLOUD TO GROUND LIGHTNING.
HEAT INDICES THIS AFTERNOON WILL TOP OUT BETWEEN 100 AND 105
DEGREES. HOWEVER SCATTERED SHOWERS WILL BRING SOME RELIEF FROM
THE HEAT TO LOCALIZED AREAS.
THE COMBINATION OF VERY HOT TEMPERATURES AND DROUGHT CONDITIONS
WILL AGAIN RESULT IN ELEVATED FIRE WEATHER CONDITIONS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED THUNDERSTORMS WILL PERSIST THROUGH MONDAY NIGHT
ACROSS THE REGION. ORGANIZED SEVERE WEATHER IS NOT EXPECTED.
HOWEVER STRONG STORMS WITH WIND GUSTS TO 50 MPH AND SMALL HAIL
WILL BE POSSIBLE
HEAT INDEX VALUES WILL REACH 100 DEGREES IN SOME AREAS SUNDAY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE LOCALIZED NATURE OF SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
FOSTER
In the hours before
Local storm report, Jul 7, 5:00 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 PM CDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 6 W BRANDSVILLE 36.65N 91.80W
07/07/2012 HOWELL MO LAW ENFORCEMENT
COUPLE OF TREES DOWN.
&&
AFOSTERLocal storm report, Jul 7, 5:03 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
603 PM CDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG FRONTENAC 37.46N 94.69W
07/07/2012 CRAWFORD KS PUBLIC
SMALL LIMBS AND A FEW POWER LINES DOWNED
0600 PM TSTM WND GST PITTSBURG 37.41N 94.70W
07/07/2012 M50.00 MPH CRAWFORD KS TRAINED SPOTTER
A FEW SMALL LIMBS DOWN. RELAYED BY NATIONAL WEATHER
SERVICE IN WICHITA.
&&
GAGANLocal storm report, Jul 7, 5:23 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
623 PM CDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 2 W TURNERS 37.18N 93.19W
07/07/2012 GREENE MO EMERGENCY MNGR
TREES DOWN. TREES ON THE ROOFS OF SOME HOMES. SEVERAL
BARNS DAMAGED OR DESTOYED.
&&
AFOSTERLocal storm report, Jul 7, 5:32 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 PM CDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG 4 ESE MARSHFIELD 37.31N 92.84W
07/07/2012 WEBSTER MO EMERGENCY MNGR
TREE DOWN.
&&
AFOSTERSpecial weather statement, Jul 7, 5:56 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 PM CDT SAT JUL 7 2012
KSZ101-080030-
CHEROKEE KS-
656 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEROKEE COUNTY
UNTIL 730 PM CDT...
AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAULKNER...OR 6 MILES NORTHEAST OF
CHETOPA...MOVING SOUTHWEST AT 10 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
PEOPLE IN SOUTHWESTERN CHEROKEE COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3720 9508 3721 9505 3715 9490 3713 9489
3708 9489 3706 9487 3699 9486 3699 9501
3700 9507 3700 9508
TIME...MOT...LOC 2356Z 026DEG 7KT 3710 9503
WISELocal storm report, Jul 7, 6:03 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
703 PM CDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG PITTSBURG 37.41N 94.70W
07/07/2012 CRAWFORD KS LAW ENFORCEMENT
WIND GUSTS OF 50 TO 60 MPH REPORTED IN THE
PITTSBURGH/FRONTENAC AREA. NUMEROUS REPORTS OF TREES AND
POWERLINES DOWN IN THE SAME AREA AS WELL.
&&
JCOLUCCIThunderstorm Wind, Newton
- When
- July 7, 6:15 PM CST
- Where
- Newton County, Tipton Ford
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.980, -94.420
Several trees were blown down or uprooted. One home suffered minor roof damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, July 7, 20124 deaths · $10,000 · 0.75 in hail · 3 events
- Damaging Winds and Lightning Strikes in New Jersey, July 7, 20121 death · 4 injured · $342,000 · 68 kt wind · 26 events
- Hail and Damaging Winds in Missouri, July 7, 20121 death · 2 injured · 1 in hail · 10 events
- Lightning Strike in Kansas, July 7, 20121 death · 1 event
- Lightning Strike in Illinois, July 7, 20121 death · 1 event
- Hail and Damaging Winds in Pennsylvania, July 7, 2012$770,000 · 1 in hail · 26 events
- Hail and Damaging Winds in Pennsylvania, July 7, 20121 injured · $150,000 · 1.75 in hail · 42 events
- Hail and Damaging Winds in Missouri, July 7 to 8, 2012$103,000 · 59 kt wind · 32 events
- Flash Flood and Damaging Winds in Tennessee, July 7 to 8, 2012$101,000 · 55 kt wind · 5 events
- Hail and Damaging Winds in New York, July 7, 2012$80,000 · 1.75 in hail · 7 events
- Flash Flooding and Heavy Rain in Colorado, July 7, 2012$90,000 · 4 events
- Damaging Wind in Oregon, July 7, 2012$100,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386869.